advertisement
Question
Posted by: Elizabeth | 2011/10/18

MAJOR DEPRESSION

I have diagnosed with major depressing in August 2011 mainly due to my divorce in March 2011 and was hospitalised for 7 weeks in a pyshigiatric hospital. I am now on Risperadone which they say is for various purposes but I have not yet been told which. Can you please enlighten me. I realised that I suffer from short term memory. Is this due to the medication and will it disappear?

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageCyberShrink

Hello Elizabeth,
Major Depression may arise on its own for no obvious reason, or may be related to saddening and stressful events in your life. Personally, I prefer it to be treated with CBT style counselling as well as medication, as I think the combination works better when there are specific events in your life ( such as a bad divorce ) which are contributing to the depression, and which you also need to find better ways of dealing with.
Some memory disturbance can be related to various meds, mainly by them making you a bit drowsy so you don't, as it were, record things efficiently in your memory. Some can be related to the unpleasant external events, which you might want to forget about, but maybe include more in the forgetting than is convenient.
Risperdal is an excellent drug which was originally introduced to treat schizophrenia and other psychotic illnesses ( and at times, even a depression may become so severe as to be psychotic in nature ). It is a tranquillizer which one does not become dependent on in the way that other popular tranquillizers can become.
I'm a bit puzzled if your doctors haven't discused with you their reasons for choosing this med, as a doc neds to have your informed consent for any treatment, and you can't give proper consent if you haven't been informed. Ask them / him / her to explain, as its much easier for you to collaborate in treatment if you understand it well

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

1
Our users say:
Posted by: cybershrink | 2011/10/18

Hello Elizabeth,
Major Depression may arise on its own for no obvious reason, or may be related to saddening and stressful events in your life. Personally, I prefer it to be treated with CBT style counselling as well as medication, as I think the combination works better when there are specific events in your life ( such as a bad divorce ) which are contributing to the depression, and which you also need to find better ways of dealing with.
Some memory disturbance can be related to various meds, mainly by them making you a bit drowsy so you don't, as it were, record things efficiently in your memory. Some can be related to the unpleasant external events, which you might want to forget about, but maybe include more in the forgetting than is convenient.
Risperdal is an excellent drug which was originally introduced to treat schizophrenia and other psychotic illnesses ( and at times, even a depression may become so severe as to be psychotic in nature ). It is a tranquillizer which one does not become dependent on in the way that other popular tranquillizers can become.
I'm a bit puzzled if your doctors haven't discused with you their reasons for choosing this med, as a doc neds to have your informed consent for any treatment, and you can't give proper consent if you haven't been informed. Ask them / him / her to explain, as its much easier for you to collaborate in treatment if you understand it well

Reply to cybershrink

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement